Publication Type:

Journal Article

Source:

Physics Letters A, Volume 373, Number 33, p.2922 - 2926 (2009)

URL:

http://www.sciencedirect.com/science/article/pii/S0375960109007312

Keywords:

Border collision bifurcation, Chaos, Globally contractive map, Piecewise smooth map

Abstract:

Piecewise smooth maps occur in a variety of physical systems. We show that in a two-dimensional continuous map a chaotic orbit can exist even when the map is contractive (eigenvalues less than unity in magnitude) at every point in the phase space. In this Letter we explain this peculiar feature of piecewise smooth continuous maps.

Cite this Research Publication

Dr. Biswambhar Rakshit and Banerjee, S., “Existence of chaos in a piecewise smooth two-dimensional contractive map”, Physics Letters A, vol. 373, pp. 2922 - 2926, 2009.